Alert archive / Nebraska / Frost Advisories in 2017
Frost Advisory 4, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at Sep 25, 2017, 2:22 PM MDT for 6 counties in Nebraska. It took effect at Sep 26, 2017, 1:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2017, 2:22 PM MDT (20:22 UTC)
- In effect from
- Sep 26, 2017, 1:00 AM MDT
- Expired
- Sep 26, 2017, 6:55 AM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538 WWUS73 KLBF 252022 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 322 PM CDT Mon Sep 25 2017 ...FROST ADVISORY FROM 1 AM TO 7 AM MDT TUESDAY... .Skies will become mostly clear later tonight with areas of frost developing as low temperatures drop into the lower to middle 30s. NEZ004-022-023-094-260845- /O.NEW.KLBF.FR.Y.0004.170926T0700Z-170926T1300Z/ Sheridan-Garden-Grant-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Cody, Eli, Merriman, and Kilgore 322 PM CDT Mon Sep 25 2017 /222 PM MDT Mon Sep 25 2017/ ...FROST ADVISORY IN EFFECT FROM 1 AM MDT TO 7 AM MDT TUESDAY... The National Weather Service in North Platte has issued a Frost Advisory, which is in effect from 1 AM MDT to 7 AM MDT Tuesday. * TIMING...From 1 am to 7 am MDT Tuesday morning. * TEMPERATURE...From 31 to 37 degrees. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. Please protect outdoor plants and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Roberg
2 follow-up statements
646 WWUS73 KLBF 260839 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 339 AM CDT Tue Sep 26 2017 ...FROST ADVISORY CONTINUES FOR THE EASTERN PANHANDLE AND PORTIONS OF NORTHWESTERN NEBRASKA... NEZ035-056-261300- /O.EXA.KLBF.FR.Y.0004.000000T0000Z-170926T1300Z/ Arthur-Deuel- Including the cities of Arthur, Chappell, and Big Springs 239 AM MDT Tue Sep 26 2017 ...FROST ADVISORY IN EFFECT UNTIL 7 AM MDT THIS MORNING... The National Weather Service in North Platte has issued a Frost Advisory, which is in effect until 7 AM MDT this morning. * TIMING...Through 7 AM MDT today. * TEMPERATURE...32 to 37 degrees. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. Please protect outdoor plants and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that areas of frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ NEZ004-022-023-094-261300- /O.CON.KLBF.FR.Y.0004.000000T0000Z-170926T1300Z/ Sheridan-Garden-Grant-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Cody, Eli, Merriman, and Kilgore 339 AM CDT Tue Sep 26 2017 /239 AM MDT Tue Sep 26 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... * TIMING...Through 7 AM MDT today. * TEMPERATURE...32 to 37 degrees. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. Please protect outdoor plants and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that areas of frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ ET
055 WWUS73 KLBF 261255 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 755 AM CDT Tue Sep 26 2017 NEZ004-022-023-035-056-094-261400- /O.CAN.KLBF.FR.Y.0004.000000T0000Z-170926T1300Z/ Sheridan-Garden-Grant-Arthur-Deuel-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Arthur, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore 755 AM CDT Tue Sep 26 2017 /655 AM MDT Tue Sep 26 2017/ ...FROST ADVISORY IS CANCELLED... The National Weather Service in North Platte has cancelled the Frost Advisory. $$ ET
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 25, 11:24 AM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 25, 11:24 AM MDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1224 PM CDT Mon Sep 25 2017 .SHORT TERM...(Today and tonight) Issued at 406 AM CDT Mon Sep 25 2017 Sensible weather-wise, main impacts over the 24 hour period will revolve around periods of light to moderate rainfall and very cool highs today. High temperatures will be about 20 degrees below seasonal normal values with highs forecast in low to mid 50s. Near to slightly below normal temperatures expected then tonight with lows forecast in the low 30s to mid 40s, coldest in the northeast Panhandle and far northwest NEB. Of which, patchy frost will be a possibility. Latest radar display showed widespread showers across much of western NEB, except over far southwest NEB and the eastern Panhandle. CG and cloud flashes have become very infrequent over the last hour. Elsewhere, thunderstorms are occurring over south central NEB to western KS to extreme southeast CO. Latest water vapor imagery shows a closed low centered over western and central WY, and an upper level trough over the Southwest US to Northern Rockies. The upper level low will lift northeast into the Northern High Plains today and weaken into an open wave. A disturbance embedded within the flow of the trough will rotate and track into the High Plains late this afternoon-evening. Wherein large scale forcing for ascent and amplifying low-level warm air advection will be supportive of showers, likely to categorical, outside far western NEB and the eastern Panhandle late afternoon-early/mid evening. No thunder mentioned given scant instability and based on BUFKIT soundings. Temperatures will struggle to rise today under cloudy skies and little in the way of insolation, thus well-below normal highs expected. Potential for precipitation then decreases quickly west to east late tonight. In the far northwest, the environment becomes somewhat conducive for at least patchy frost that could be attributable to adequate radiational cooling conditions with light winds and decreasing sky cover. Still some uncertainty at this time, however, worth noting. .LONG TERM...(Tuesday through Sunday) Issued at 406 AM CDT Mon Sep 25 2017 A split flow regime dominates the Western U.S. through the next week as one closed low lifts north through the Dakotas and another low develops over Arizona. The second low slowly works northeast and gets absorbed into a larger trough crossing the Rockies Saturday into Sunday. A couple areas of high pressure control the surface pattern through Friday. A cold front associated with the upper trough swings through the Plains over the weekend. Precipitation chances are essentially nil through Friday due to the aforementioned sfc high. Can't rule out a stray shower Thursday evening across far SW Neb. due to upslope flow at H85 and strengthening moisture advection on the backside of the high. The next real shot at measurable rain comes over the weekend. Mid level fgen is greatly enhanced with the upper low and then the shortwave. The GFS and ECM are in agreement with decent southerly sfc flow drawing some Gulf moisture up the Plains. Although not particularly impressive dew points (lower/mid 50s), forcing from the cold front will coincide with the mid/upper level support. There are timing differences in the fropa with the ECM pushing it through western Neb early Sunday and the GFS Sunday night. Temperature-wise, Tuesday will be the coolest day of the extended period with an H85 high directly overhead and temps near 10C. Wed- Fri features variable flow at H85 with weak to non-existent WAA. Highs rebound to near 70F, just below the climo norms. Slightly stronger WAA takes hold Saturday as H85 southerly winds approach 30 kts, but highs only bump up a couple degrees into the lower/mid 70s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1224 PM CDT Mon Sep 25 2017 Mainly MVFR ceilings from ovc010-ovc015 exists across western Nebraska. A few light showers near KLBF. A chance for more showers after 21z until 03z for the KLBF and KVTN terminals. Otherwise expecting the MVFR ceilings to continue overnight, improving to vfr near or soon after 12z Tuesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...Snively AVIATION...Roberg
Hazardous weather outlook, Sep 25, 2:56 AM MDT, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 356 AM CDT Mon Sep 25 2017 NEZ004-022>024-035-094-260900- Sheridan-Garden-Grant-Hooker-Arthur-Western Cherry- 356 AM CDT Mon Sep 25 2017 /256 AM MDT Mon Sep 25 2017/ This Hazardous Weather Outlook is for portions of northwestern Nebraska. .DAY ONE...TODAY AND TONIGHT. Patchy frost is possible across the northeast panhandle and western Sandhills late tonight as temperatures drop into the mid 30s. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte NEZ005>010-025>029-036>038-056>059-069>071-260900- Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup- Garfield-Wheeler-McPherson-Logan-Custer-Deuel-Keith-Perkins- Lincoln-Chase-Hayes-Frontier- 356 AM CDT Mon Sep 25 2017 /256 AM MDT Mon Sep 25 2017/ This Hazardous Weather Outlook is for portions of southwestern and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte DS
Nearby
Frost Advisories in Nebraska, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.